MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. AVITENE WEB SHEETS; AGENT, ABSORBABLE, HEMOSTATIC, COLLAGEN BASED

DAVOL INC., SUB. C.R. BARD, INC. AVITENE WEB SHEETS; AGENT, ABSORBABLE, HEMOSTATIC, COLLAGEN BASED
Catalog Number 1010250
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject product has been received; however, due to the cv-19 closure impact of the evaluation lab, the evaluation of the physical sample has been delayed.A photo of the subject product was provided and confirms a thread resembling a ¿fiber¿ presented in the package with one end caught within the lid to tray package seal.The packaging of the subject product in the provided photo appears to be in an unopened state.Although the quality of the photo is limited, it appears that the fiber does not impact the entire width of the package seal.Based on the review of the provided photo, the source of the unidentified fiber appears to be manufacturing related; however, until the evaluation of the sample can be performed, the identification, possible origin of the fiber, and impact on seal cannot be determined.When the sample has been evaluated, a supplemental mdr will be submitted.A review of the manufacturing records was performed and found that the lot was manufactured to specification.This is the first report of foreign material for the subject lot of 6000 units manufactured in january of 2019.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Sample not available for evaluation at this time.
 
Event or Problem Description
It was reported that a fiber was caught between the tyvek lid and tray of the avitene product.Another avitene product was used to complete the case.There was no patient involvement reported.
 
Additional Manufacturer Narrative
The subject product has been received; however, due to the cv-19 closure impact of the evaluation lab, the evaluation of the physical sample has been delayed.A photo of the subject product was provided and confirms a thread resembling a ¿fiber¿ presented in the package with one end caught within the lid to tray package seal.The packaging of the subject product in the provided photo appears to be in an unopened state.Although the quality of the photo is limited, it appears that the fiber does not impact the entire width of the package seal.Based on the review of the provided photo, the source of the unidentified fiber appears to be manufacturing related; however, until the evaluation of the sample can be performed, the identification, possible origin of the fiber, and impact on seal cannot be determined.When the sample has been evaluated, a supplemental mdr will be submitted.A review of the manufacturing records was performed and found that the lot was manufactured to specification.This is the first report of foreign material for the subject lot of (b)(4) units manufactured in january of 2019.This is an addendum to the initial emdr to document the sample evaluation.The sample evaluation confirms there is a hair under the tyvek seal of the inner tray containing the device.The hair was caught in the seal and can been seen within the product tray confirming this to be a manufacturing related incident.The inner tray holding the product is not designed to be the sterile barrier.The product outer foil pouch is the sterile barrier.No damage is identified to the outer foil pouch.As such no breach of sterility is found.Additionally, analytical testing performed confirms the fiber found within the product packaging to be shed human hair.Awareness training was performed with the manufacturing operators.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
AVITENE WEB SHEETS
Common Device Name
AGENT, ABSORBABLE, HEMOSTATIC, COLLAGEN BASED
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10004879
Report Number1213643-2020-04114
Device Sequence Number11487235
Product Code LMF
UDI-Device Identifier00801741010460
UDI-Public(01)00801741010460
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P800002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2022
Device Catalogue Number1010250
Device Lot NumberWBCZ0015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2020
Initial Date Received by Manufacturer 04/08/2020
Supplement Date Received by Manufacturer06/01/2020
Initial Report FDA Received Date04/28/2020
Supplement Report FDA Received Date06/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1